Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2018, 2:02 PM EDT for 8 counties in Kentucky. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 2:02 PM EDT (18:02 UTC)
- Expired
- Jun 25, 2018, 3:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:15 PM EDT | TSTM WND DMG | 2 W Clio, KY | TREE DOWN ON HIGHWAY 204 NEAR CANADA TOWN. |
| Jun 25, 2:15 PM EDT | TSTM WND DMG | 4 Nnw Williamsburg, KY | NUMEROUS TREES DOWN IN HEMLOCK SUBDIVISION. |
| Jun 25, 2:17 PM EDT | TSTM WND DMG | Ene Saxton, KY | TREE DOWN ON HIGHWAY 1804 |
| Jun 25, 2:17 PM EDT | TSTM WND DMG | Williamsburg, KY | TREES DOWN IN THE CITY LIMITS OF WILLIAMSBURG. ALSO REPORTS OF POWER OUTAGES ACROSS COUNTY. |
| Jun 25, 2:20 PM EDT | TSTM WND DMG | 5 Ne Williamsburg, KY | TREE DOWN ON BROWNS CREEK RD. |
| Jun 25, 2:26 PM EDT | TSTM WND DMG | 2 Nne Keavy, KY | TREE DOWN OFF KEEVY ROAD. |
| Jun 25, 2:29 PM EDT | TSTM WND DMG | 2 Sw Dorthae, KY | |
| Jun 25, 2:30 PM EDT | TSTM WND DMG | 2 Wsw Chenoa, KY | SEVERAL TREES AND LIMBS WERE BLOWN DOWN ONTO HIGHWAY 190 BETWEEN MILEMARKERS 10 AND 12. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jun 25, 2:36 PM EDT | TSTM WND DMG | 1 Wnw Davisburg, KY | TREE WAS BLOWN DOWN ONTO HIGHWAY 190. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
036
WUUS53 KJKL 251802
SVRJKL
KYC013-051-121-125-131-147-199-235-251900-
/O.NEW.KJKL.SV.W.0052.180625T1802Z-180625T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
202 PM EDT MON JUN 25 2018
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Southern Laurel County in south central Kentucky...
Bell County in southeastern Kentucky...
Knox County in southeastern Kentucky...
West central Leslie County in southeastern Kentucky...
Southeastern Pulaski County in south central Kentucky...
Eastern McCreary County in south central Kentucky...
Whitley County in south central Kentucky...
Southern Clay County in southeastern Kentucky...
* Until 300 PM EDT.
* At 201 PM EDT, severe thunderstorms were located along a line
extending from near Rockcastle Springs to near Zion Hill, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Williamsburg, Barbourville, Pineville, Middlesboro, Fariston,
Brightshade, Varilla, Swan Lake, Cumberland Falls S.P., Goose Rock,
Mount Victory and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 8446 3703 8440 3714 8350 3665 8355
3662 8364 3658 8369
TIME...MOT...LOC 1801Z 260DEG 37KT 3703 8426 3656 8433
HAIL...<.75IN
WIND...60MPH
$$
KAS4 follow-up statements
356
WWUS53 KJKL 251815
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
215 PM EDT MON JUN 25 2018
KYC199-251825-
/O.CAN.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Pulaski KY-
215 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3660 8430 3679 8435 3704 8429 3714 8350
3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1815Z 260DEG 37KT 3705 8411 3658 8418
$$
KYC013-051-121-125-131-147-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-McCreary KY-Whitley KY-Clay KY-
215 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...BELL...KNOX...WEST CENTRAL LESLIE...EASTERN
MCCREARY...WHITLEY AND SOUTHERN CLAY COUNTIES...
At 215 PM EDT, severe thunderstorms were located along a line
extending from near Lily to near Red Ash, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Williamsburg, Barbourville, Pineville, Middlesboro, Julip, Fariston,
Brightshade, Varilla, Swan Lake, Zion Hill, Ponza and Goose Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 8430 3679 8435 3704 8429 3714 8350
3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1815Z 260DEG 37KT 3705 8411 3658 8418
HAIL...<.75IN
WIND...60MPH
$$
KAS656
WWUS53 KJKL 251841
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
241 PM EDT MON JUN 25 2018
KYC147-251851-
/O.CAN.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
McCreary KY-
241 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3659 8391 3690 8411 3699 8430 3704 8429
3714 8350 3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1841Z 260DEG 37KT 3709 8381 3662 8388
$$
KYC013-051-121-125-131-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
241 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...BELL...KNOX...WEST CENTRAL LESLIE...
NORTHEASTERN WHITLEY AND SOUTHERN CLAY COUNTIES...
At 241 PM EDT, severe thunderstorms were located along a line
extending from Pigeonroost to Fonde, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Barbourville, Pineville, Middlesboro, Fariston, Brightshade, Varilla,
Swan Lake, Ponza, Goose Rock, Gausdale, Erose and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 8391 3690 8411 3699 8430 3704 8429
3714 8350 3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1841Z 260DEG 37KT 3709 8381 3662 8388
HAIL...<.75IN
WIND...60MPH
$$
KAS893
WWUS53 KJKL 251851
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
251 PM EDT MON JUN 25 2018
KYC013-051-121-125-131-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
251 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...EASTERN BELL...NORTHERN KNOX...WEST CENTRAL
LESLIE...NORTH CENTRAL WHITLEY AND SOUTHERN CLAY COUNTIES...
At 251 PM EDT, severe thunderstorms were located along a line
extending from Boho to Hutch, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pineville, Fariston, Brightshade, Varilla, Lake, Cane Creek,
Barnyard, Ponza, Salt Gum, Beverly, Goose Rock and North Corbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 8370 3671 8372 3697 8391 3696 8404
3694 8419 3699 8429 3704 8429 3714 8350
3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1851Z 261DEG 57KT 3710 8371 3665 8362
HAIL...<.75IN
WIND...60MPH
$$
KAS913
WWUS53 KJKL 251858
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
258 PM EDT MON JUN 25 2018
KYC013-051-121-125-131-235-251908-
/O.EXP.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
258 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAUREL...EASTERN
BELL...NORTHERN KNOX...WEST CENTRAL LESLIE...NORTH CENTRAL WHITLEY
AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT 300 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3658 8370 3671 8372 3697 8391 3696 8404
3694 8419 3699 8429 3704 8429 3714 8350
3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1858Z 260DEG 37KT 3711 8362 3666 8353
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 10:00 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1000 AM EDT Mon Jun 25 2018 .UPDATE... Issued at 1000 AM EDT MON JUN 25 2018 13z sfc analysis shows a warm front lying across eastern Kentucky. An earlier MCS exited the area to the east this morning. Currently the scope is relatively clear across the area while clouds remain thick in the east behind the weakening MCS. Temperatures are rebounding in the south quickly into the mid 70s while upper 60s and low 70s are found to the north. Whatever stabilization that the MCS may have provided in its wake is quickly waning and the instability is starting to build up again in the far southwest where skies are relatively clear with cu and some cloud streets evident on visible satellite. Conditions appear favorable for additional storm development in this area and points north as the instability builds with air mass recovery. Ongoing storms over central Kentucky and subsequent outflows from these will also contribute to a better environment for storms further east. The latest HRRR runs suggest another round or two of storms taking place today with heavy rain a concern. Organized storms look to be possible today, as well, with good shear and low level helicity contributing to rotating updrafts. Should better instability develop across the area there is a potential for severe storms with damaging wind gusts the main threat, but an isolated tornado cannot be ruled out. For this reason, SPC has upgraded a good portion of our CWA - generally south of the Mountain Parkway - to slight risk today. Have updated the grids in attempt to time the storms and adjust temps/dewpoints in light of the latest ShortBlend guidance. These have been sent to the NDFD and web servers with an updated HWO and ZFP issued, as well. UPDATE Issued at 705 AM EDT MON JUN 25 2018 Current conditions across the area feature the last of a line of showers and thunderstorms exiting eastern Kentucky to the east. Some scattered showers will remain over the north through the morning and into the early afternoon.Adjusted the cloud cover as well due to a clearing present in the IR this morning over southcentral Kentucky shifting east. This will bring a break and some more heating to the south into the early afternoon. Thus will expect more instability here. Have adjusted pops to represent this in the morning as this will lead to more convection making it into the south this afternoon. Tried to depict this in the pops. As well, bumped up the high temps a few degrees here. A fresh set of zones was sent out for this update. && .SHORT TERM...(Today through Tuesday) Issued at 451 AM EDT MON JUN 25 2018 Current conditions across the area features an MCS moving through central and eastern Kentucky this morning. Waning instability across the area and warming cloud tops indicate this system will continue to press eastward but become more of a heavy rainfall threat than a wind threat through the mid morning hours. The difficult part will be how this system evolves through the daytime hours. CAMs suggest the showers to remain over the north pushing east as some clearing happens in the south after the initial line passes through this morning. This may allow for some better heating through the day. Another disturbances pushes east through Kentucky by midday as the daytime heating allows for some more development in the afternoon. The issue here is lingering cloud cover as well as lingering showers across the area during the day. If some clearing does occur during the morning hours and into the midday hours then there maybe some validity to the CAMs bringing another line of convection through the area during the afternoon. Model soundings suggest the clearing in the south will allow sufficient destabilization but the north seems to be lacking the better instability. Nevertheless, anything that does develop this afternoon will be a marginal wind threat with minor flooding over already saturated areas. The marginal wind threat will also be confined to the south and southeast CWA. By tonight, the mentioned MCS will push through the area but lingering cloud cover behind the system with another disturbance on its heels will make for questionable fog development for Tuesday morning. Heating into the day on Tuesday will allow for destabilization again through the day. However, timing of the mentioned next disturbance moving into the area may use up a good bit of instability through the midday time frame. Models suggesting this scenario will mean scattered convection with no organization. Thus will not expect any strong storms through the day on Tuesday. However, this does not cancel out the flood threat. Training cells or at least a few good downpours over already saturated grounds could lead to some minor flood issues as well. .LONG TERM...(Tuesday night through Sunday) Issued at 451 AM EDT MON JUN 25 2018 The extended portion of the forecast begins on Tuesday night with the pattern featuring an upper low pushing into the Great Lakes region. Otherwise, the jet stream over the northern CONUS seems to be a more zonal pattern. During this time, ridging parked just off the southeast CONUS will continue to keep a steady flow of warm and moist tropical air into the OH Valley. The mentioned approaching upper low will drag a cold front through the area for Wednesday. This combined with the mentioned moist flow will keep a good chance for precip for Wednesday and into Wednesday night. In fact, model soundings suggest SB CAPE in the 2500 to 3000 range for Wednesday afternoon. This is also with PWAT values around the 1.75 inch range. Will expect some strong storms possible on with a heavy rain potential on Wednesday afternoon. The trough axis passes through the area Wednesday night as ridging maintaining over the southeast CONUS will slow the progression of the front as the better upper level support exits to the east. This will cause the front to stall over the area for Thursday. Thus will expect one more day of convection possible for Thursday afternoon as a slight chance will be warranted for showers and thunderstorms firing along the boundary. After this, by Friday the upper level pattern shifts as a massive ridge builds over the eastern CONUS squelching any convection for the rest of the extended. However, some indication of return flow remains for this period. Thus will expect hot above average high temps with dew points in the upper 60s to low 70s each day. Thus will expect muggy and uncomfortable condition with heat index values in the upper 90s to around 100 at times for Friday and into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 710 AM EDT MON JUN 25 2018 The morning MCS will continue to push east and exit the area this morning. Some lingering showers over the north will keep some lower cigs in the area as well as some lower vis in the heavier showers. Just about every TAF site will see an improving of conditions around midday to VFR in between 2 disturbances impacting the area today. The next disturbance will arrive between 18z and 22z today. This will drop conditions at the TAF sites again tonight to IFR and below. Cloud cover tonight will impede fog development but any breaks in the cloud cover will allow for dense fog to develop, especially with the saturated boundary layer. Expect winds to be light and variable through the period outside of thunderstorms. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...SHALLENBERGER LONG TERM...SHALLENBERGER AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 25, 2:00 PM EDT, 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 200 PM EDT Mon Jun 25 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 200 PM EDT Mon Jun 25 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Thunderstorms will continue to cross the area this afternoon and into the evening. The strongest storms will be capable of damaging winds and heavy rain. The best threat for damaging winds will be south of the Mountain Parkway. Localized flooding will be possible where storms track repeatedly over an area. Thunderstorms will be possible again late tonight towards dawn. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible at times from Tuesday through Thursday evening. Some storms during the day Wednesday could produce excessive rainfall and gusty winds. Some locales may experience heat indices in excess of 100 degrees Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any instances of wind damage or flooding. SHALLENBERGER/GREIF
In the hours before
Special weather statement, Jun 25, 12:50 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1250 PM EDT MON JUN 25 2018
KYZ085>087-251715-
Whitley-Knox-Bell-
1250 PM EDT MON JUN 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BELL...SOUTHERN KNOX
AND SOUTHEASTERN WHITLEY COUNTIES...
At 1250 PM EDT, radar indicated strong thunderstorms located along a
line extending from Artemus to Pruden. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Barbourville, Pineville, Middlesboro, Artemus, Varilla, Swan Lake,
Clate, Birdseye, Ponza, Gausdale, King, Blanche, Pruden, Cubage,
Binghamtown, Rella, Clear Creek Springs, Wasioto, Avis and Hutch.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3659 8401 3685 8402 3692 8351 3667 8352
3664 8358 3662 8364 3658 8369
TIME...MOT...LOC 1650Z 267DEG 30KT 3684 8384 3658 8390
KASSpecial weather statement, Jun 25, 1:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
123 PM EDT MON JUN 25 2018
KYZ115-118-251800-
Perry-Letcher-
123 PM EDT MON JUN 25 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LETCHER AND
SOUTHEASTERN PERRY COUNTIES...
At 123 PM EDT, a strong thunderstorm was located over Slemp, or 13
miles southeast of Hazard, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Letcher, Blackey, Oscaloosa, Flint, Indian Bottom, Bluefield, Red
Star, Elko, Premium, Trailer, Hallie, Defeated Creek, Kings Creek,
Banks, Cornettsville, Arminta, Skyline, Ulvah, Jeremiah and Carbon
Glow.
LAT...LON 3707 8318 3707 8317 3708 8317 3713 8316
3718 8298 3717 8298 3719 8296 3720 8291
3705 8283 3705 8318
TIME...MOT...LOC 1723Z 258DEG 17KT 3708 8308
KASSpecial weather statement, Jun 25, 1:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
142 PM EDT MON JUN 25 2018
KYZ109-110-113-120-251815-
Floyd-Pike-Knott-Magoffin-
142 PM EDT MON JUN 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KNOTT...CENTRAL
FLOYD...NORTHWESTERN PIKE AND SOUTHEASTERN MAGOFFIN COUNTIES...
At 141 PM EDT, a strong thunderstorm was located over Gunlock, or 14
miles north of Hindman, moving east at 50 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Pikeville, Prestonsburg, Estill, Coal Run Village, Martin, Wayland,
Allen, East McDowell, Fredville, Bammer, Vail, Hippo, Handshoe,
Gunlock, Glo, Printer, Aluba, McDowell, Betsy Layne and Orchard.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3741 8253 3745 8304 3751 8304 3751 8298
3750 8298 3750 8295 3752 8296 3753 8300
3755 8300 3755 8302 3758 8301 3759 8304
3763 8304 3766 8252
TIME...MOT...LOC 1741Z 270DEG 42KT 3754 8295
GEOGERIANSpecial weather statement, Jun 25, 1:43 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
143 PM EDT MON JUN 25 2018
KYZ088-251815-
Harlan-
143 PM EDT MON JUN 25 2018
...A STRONG THUNDERSTORM WILL AFFECT HARLAN COUNTY...
At 143 PM EDT, a strong thunderstorm was located over Bobs Creek, or
near Harlan, moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Harlan, Loyall, Evarts, Wallins Creek, Bobs Creek, Mary Alice,
Dizney, Chevrolet, Louellen, Elcomb, White Star, Shields, Black
Mountain, Rosspoint, Clover, Baxter, Smith, Bailey Creek, Liggett and
Verda.
LAT...LON 3689 8343 3689 8341 3691 8340 3695 8286
3693 8286 3691 8288 3690 8287 3688 8289
3685 8301 3685 8307 3678 8313 3674 8314
3671 8331 3668 8340 3668 8346
TIME...MOT...LOC 1743Z 264DEG 33KT 3681 8321
KASSpecial weather statement, Jun 25, 1:53 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
153 PM EDT MON JUN 25 2018
KYZ079-080-084-085-251830-
Whitley-McCreary-Laurel-Pulaski-
153 PM EDT MON JUN 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAUREL...
SOUTHEASTERN PULASKI...MCCREARY AND WHITLEY COUNTIES...
At 152 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Mount Victory to near Strunk.
Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Williamsburg, Whitley City, Julip, Fariston, Cumberland Falls S.P.,
Zion Hill, Red Ash, Verne, Goldbug, North Corbin, Louden, Krupp,
Hightop, Hollyhill, Polly Camp, Youngs Creek, Nevisdale, Bark Camp,
Bon and Dixie.
LAT...LON 3660 8452 3701 8450 3709 8396 3698 8398
3699 8404 3695 8410 3686 8406 3685 8404
3682 8402 3682 8401 3659 8404
TIME...MOT...LOC 1752Z 264DEG 37KT 3700 8436 3660 8444
KASSpecial weather statement, Jun 25, 1:53 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
153 PM EDT MON JUN 25 2018
KYZ079-251830-
Pulaski-
153 PM EDT MON JUN 25 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI COUNTY...
At 153 PM EDT, a strong thunderstorm was located over Science Hill,
or near Somerset, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Somerset, Science Hill, Stab, Bobtown, Grade, Ruth, Shopville, Dykes,
Dabney, Valley Oak, Bent, Hogue, Pulaski, Ferguson and Ware.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3722 8475 3725 8440 3721 8436 3706 8434
3708 8474 3721 8477
TIME...MOT...LOC 1753Z 266DEG 30KT 3715 8466
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:05 PM EDT | Special Weather Statement | JKL | Harlan | 25 min |
| Jun 25, 3:14 AM EDT | Special Weather Statement | JKL | Rockcastle | 31 min |
| Jun 25, 4:28 AM EDT | Special Weather Statement | JKL | Estill, Jackson, Lee, Owsley | 32 min |
| Jun 25, 4:43 AM EDT | Special Weather Statement | JKL | Laurel | 32 min |
| Jun 25, 7:01 AM EDT | Special Weather Statement | JKL | Pike | 29 min |
| Jun 25, 11:55 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Rockcastle | 2 hr |
| Jun 25, 12:05 PM EDT | Special Weather Statement | JKL | Whitley | 25 min |
| Jun 25, 12:26 PM EDT | Special Weather Statement | JKL | Whitley | 34 min |
| Jun 25, 12:50 PM EDT | Special Weather Statement | JKL | Bell | 25 min |
| Jun 25, 1:09 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 36 min |
| Jun 25, 1:23 PM EDT | Special Weather Statement | JKL | Letcher | 37 min |
| Jun 25, 1:32 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Perry | 58 min |
| Jun 25, 1:42 PM EDT | Special Weather Statement | JKL | Floyd | 33 min |
| Jun 25, 1:43 PM EDT | Special Weather Statement | JKL | Harlan | 32 min |
| Jun 25, 1:53 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 37 min |
| Jun 25, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 62 min |
| Jun 25, 2:00 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 5 hr |
| Jun 25, 2:22 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 3 hr |
| Jun 25, 2:45 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 45 min |
| Jun 25, 2:58 PM EDT | Special Weather Statement | JKL | Leslie | 47 min |
| Jun 25, 2:59 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| Jun 25, 3:18 PM EDT | Areal Flood Advisory | JKL | Jackson, Rockcastle | 117 min |
| Jun 25, 3:58 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.